Alert archive / Tennessee / Frost Advisories in 2017
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 25, 2017, 2:48 AM CDT for 11 counties in Tennessee. It took effect at Oct 26, 2017, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2017, 2:48 AM CDT (07:48 UTC)
- In effect from
- Oct 26, 2017, 1:00 AM CDT
- Expired
- Oct 26, 2017, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, White County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WWUS74 KOHX 250748 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 248 AM CDT Wed Oct 25 2017 ...Frost Expected along the Cumberland Plateau are of Middle Tennessee late tonight... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for frost. Early this morning, patchy frost will be possible as morning lows drop into the 30s for many areas. For Late tonight and into Thursday morning, widespread areas of frost will be possible across the northern and central Cumberland Plateau. Elsewhere across Middle Tennessee, patchy frost will be possible, mainly along any low lying areas. Looking ahead, another cold front will bring the potential for more widespread frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for late Wednesday night. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ009>011-030>034-064>066-252100- /O.NEW.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/ /O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 248 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... The National Weather Service in Nashville has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Thursday. * TEMPERATURE...Lows will be in the mid to upper 30s across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TNZ005>008-023>029-056>063-075-077>080-093>095-251400- /O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-Bedford-Coffee-Warren-Grundy- Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 248 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows will be in the mid 30s to near 40 across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 21
5 follow-up statements
919 WWUS74 KOHX 251056 AAA NPWOHX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Nashville TN 556 AM CDT Wed Oct 25 2017 ...Frost Expected along the Cumberland Plateau are of Middle Tennessee late Wednesday night and early Thursday morning... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for frost. Early this morning, patchy frost will be possible across southern and western areas as morning lows drop into the 30s for that location. For Late tonight and into Thursday morning, widespread areas of frost will be possible across the northern and central Cumberland Plateau. Elsewhere across Middle Tennessee, patchy frost will be possible, mainly along any low lying areas. Looking ahead, another cold front will bring the potential for more widespread frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for late Wednesday night. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ009>011-030>034-064>066-252100- /O.CAN.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ /O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 556 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... ...THIS MORNINGS FROST ADVISORY IS CANCELLED... The National Weather Service in Nashville has cancelled this mornings Frost Advisory. * TEMPERATURE...Lows will be in the mid to upper 30s across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. * GEOGRAPHIC AREA...the frost advisory for Thursday morning is in effect for that portion of middle Tennessee along and northeast of a Lafayette to Smithville to Crossville line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TNZ005>008-026>029-059-062-063-078-080-251200- /O.CAN.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Stewart-Montgomery-Robertson-Sumner-Cheatham-Davidson-Wilson- Trousdale-Williamson-Rutherford-Cannon-Warren-Van Buren- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, McMinnville, and Spencer 556 AM CDT Wed Oct 25 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Nashville has cancelled the Frost Advisory. Cloudiness and a slight increase in southwesterly winds have prevented temperatures from dropping down to frost advisory levels this morning. $$ TNZ023>025-056>058-060-061-075-077-079-093>095-251400- /O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Maury-Marshall- Bedford-Coffee-Grundy-Wayne-Lawrence-Giles- Including the cities of Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 556 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows will be in the mid 30s to near 40 across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 21
286 WWUS74 KOHX 251416 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 916 AM CDT Wed Oct 25 2017 ...Frost Expected Tonight, Especially Across the Upper Cumberland Region... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for frost. For Late tonight and into Thursday morning, widespread frost is expected across the Upper Cumberland Region, with patchy frost elsewhere across the Mid State. Looking ahead, another cold front will bring the potential for widespread frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for late tonight. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ023>025-056>058-060-061-075-077-079-093>095-251530- /O.EXP.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Maury-Marshall- Bedford-Coffee-Grundy-Wayne-Lawrence-Giles- Including the cities of Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 916 AM CDT Wed Oct 25 2017 ...FROST ADVISORY HAS EXPIRED... The Frost Advisory has ended for this morning. $$ TNZ009>011-030>034-064>066-252230- /O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 916 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Lows will be in the mid to upper 30s across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. * GEOGRAPHIC AREA...the frost advisory for Thursday morning is in effect for that portion of middle Tennessee along and northeast of a Lafayette to Smithville to Crossville line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 13
734 WWUS74 KOHX 252003 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 303 PM CDT Wed Oct 25 2017 ...Frost Expected Tonight, Mainly Across the Upper Cumberland Region... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for frost. For Late tonight and into Thursday morning, widespread frost is expected across the Upper Cumberland Region, with patchy frost elsewhere across the Mid State. Looking ahead, another cold front will bring the potential for frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for late tonight. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ009>011-030>034-064>066-260600- /O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 303 PM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Lows will be in the mid to upper 30s across most of Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. * GEOGRAPHIC AREA...The frost advisory is in effect for that portion of Middle Tennessee along and northeast of a Lafayette to Smithville to Crossville line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 13
547 WWUS74 KOHX 260149 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 849 PM CDT Wed Oct 25 2017 ...Frost Expected Tonight, Mainly Across the Upper Cumberland Region... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for frost. For Late tonight and into Thursday morning, widespread frost is expected across the Upper Cumberland Region, with patchy frost elsewhere across the Mid State. Looking ahead, another cold front will bring the potential for frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for late tonight. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ009>011-030>034-064>066-261300- /O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 849 PM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Lows will be in the mid to upper 30s across most of Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. * GEOGRAPHIC AREA...The frost advisory covers northern parts of the Cumberland Plateau and areas just to the west, including Lafayette, Smithville, Cookeville, Jamestown and Crossville. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
838 WWUS74 KOHX 261304 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 804 AM CDT Thu Oct 26 2017 .Many locations in the Upper Cumberland Region experienced widespread frost overnight. Looking ahead...another cold front will bring the potential for frost and some freezing temperatures early next week. TNZ009>011-030>034-064>066-261415- /O.EXP.KOHX.FR.Y.0002.000000T0000Z-171026T1300Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 804 AM CDT Thu Oct 26 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures across the Upper Cumberland Region were in the lower to middle 30s this morning and many locations reported frost. The sun has come out and temperatures will continue to rise. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 24, 11:44 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 24, 11:44 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1144 PM CDT Tue Oct 24 2017 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Light echoes are still showing up along the Cumberland Plateau as a highly-amplified upper trough swings through the mid state. Evening sounding from OHX shows a moist atmosphere from the surface to just above 600 mb, and the latest models show yet another swath of moisture riding down the northwest flow aloft tomorrow. So skies won't completely clear out until tomorrow night. Hourly grids are holding up well, so no changes are planned to the forecast at this time. Showers should be entirely gone by 06Z. && .AVIATION... 06Z TAF DISCUSSION. VFR flight rules are expected for this TAF cycle, though there will be plenty of cloud cover throughout the period. Westerly winds will pick up and be gusty again late Wednesday morning. Expect gusts of 18-20 kts until late Wednesday afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 9 AM CDT Wednesday FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......08 AVIATION........Unger
Hazardous weather outlook, Oct 24, 2:41 PM CDT, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 241 PM CDT Tue Oct 24 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-251945- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 241 PM CDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Frost Advisory is in effect late tonight into early Wednesday morning for patchy frost, mainly in low lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost is expected late Wednesday night into Thursday morning. Frost and some freezing temperatures will be possible Saturday night and Sunday night across Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
Nearby
Frost Advisories in Tennessee, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.